Fraser Health Issues Overdose Alert In Surrey – Coke Laced With Fentanyl

Fraser Health

Surrey – In the last 24 hours (Sunday to Monday), Fraser Health reported that there has been in increase in overdoses in Surrey. Reports suggest some of these overdoses have been connected to cocaine contaminated with an opioid like fentanyl.   (12 in total on Sunday)

As of Monday, BC Coroner had yet to release overdose death totals for January and February 2019.

Fraser Health has asked that all addicts everywhere to please have overdose prevention and safety conversations where possible, particularly when people pick up harm reduction supplies. Offer naloxone kits to individuals and ask them to spread the word to people who may not be connected to services.  

Key messages for people who use substances:

  • Use less than you normally would
  • Do a tester; try a little before your regular amount
  • Try not to use alone, and if you do, have someone check on you 
  • Stagger use with friends so someone can respond if needed
  • Know the signs of overdose (early signs may include unusual snoring, or taking less than 1 breath every 5 seconds)
  • Call 9-1-1 quickly when you notice something isn’t right (the Good Samaritan Drug Overdose Act provides immunity from simple possession charges for those who call 911 in the case of an overdose)
  • Provide breaths (every 5 seconds until the person regains consciousness or help arrives)
  • Get naloxone from these locations:                  
    https://towardtheheart.com/site-finder

Key messages for organizations:

  • Discuss overdose prevention strategies with individuals
  • Review the organization’s overdose response plan and check first aid supplies including CPR masks
  • Frequently check areas where overdoses might occur, including washrooms, stairwells and quiet spaces
  • Ensure staff know how to respond to an overdose, including calling 9-1-1, providing breaths and administering naloxone
  • Ensure the organization’s address is displayed publicly (so it can be provided to the 9-1-1 operator)
  • Consider posting a sign informing clients that naloxone is available, and inviting them to contact staff in the event of an overdose 
  • For more information and videos:
http://towardtheheart.com/naloxone/https://www.fraserhealth.ca/health-topics-a-to-z/mental-health-and-substance-use/substance-use-addictions/overdose-prevention-and-response/overdose-planning-for-your-organization#.W_2jax9Kipo

Be the first to comment on "Fraser Health Issues Overdose Alert In Surrey – Coke Laced With Fentanyl"

Leave a comment

Your email address will not be published.


*


This site uses Akismet to reduce spam. Learn how your comment data is processed.